Alert archive / Vermont / Heat Advisories in 2021

Heat Advisory 3, NWS Burlington, VT

June 28, 2021Addison County, Rutland County, Vermont

NWS Burlington, VT issued this heat advisory at Jun 28, 2021, 3:14 PM EDT for Addison County, Rutland County, Vermont. It took effect at Jun 29, 2021, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 3:14 PM EDT (19:14 UTC)
In effect from
Jun 29, 2021, 12:00 PM EDT
Expired
Jun 29, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS71 KBTV 281914
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
314 PM EDT Mon Jun 28 2021

VTZ009-011-012-290915-
/O.NEW.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/
/O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
314 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

* WHAT...Heat index values up to 99.

* WHERE...Western Addison, Western Rutland and Windsor Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NYZ028-035-VTZ005-282300-
/O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
and Burlington
314 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 98.

* WHERE...In Vermont, Western Chittenden County. In New York, 
  Eastern Clinton and Eastern Essex Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
022 
WWUS71 KBTV 282306
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
706 PM EDT Mon Jun 28 2021

VTZ009-011-012-291000-
/O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
/O.CON.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
706 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
TUESDAY...

* WHAT...Heat index values up to 99.

* WHERE...Western Addison, Western Rutland and Windsor Counties.

* WHEN...From noon to 7 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NYZ028-035-VTZ005-290015-
/O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
and Burlington
706 PM EDT Mon Jun 28 2021

...HEAT ADVISORY HAS EXPIRED...

The Heat Advisory has expired for the northern Champlain Valley,
and eastern Essex County in New York. 

$$
152 
WWUS71 KBTV 290743
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
343 AM EDT Tue Jun 29 2021

VTZ009-011-012-292300-
/O.CON.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
343 AM EDT Tue Jun 29 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 99.

* WHERE...Western Addison, Western Rutland and Windsor Counties.

* WHEN...From noon to 7 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
014 
WWUS71 KBTV 292256
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
656 PM EDT Tue Jun 29 2021

VTZ009-011-012-300000-
/O.EXP.KBTV.HT.Y.0003.000000T0000Z-210629T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
656 PM EDT Tue Jun 29 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

The Heat Advisory for western Addison, western Rutland, and
Windsor counties of south central Vermont will expire at 7 PM this
evening. Somewhat cooler temperatures have brought Heat Index
values below critical levels and this trend will continue for the
remainder of the night.

$$

Evenson

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this heat advisory went out at Jun 28, 1:28 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 28, 1:28 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
128 PM EDT Mon Jun 28 2021

.SYNOPSIS...
Another very warm and humid day is expected with temperatures in
the upper 80s to mid 90s. A few showers with an embedded rumble
of thunder is possible from time to time today, but areal
coverage will be limited. Tuesday will feature just slightly
cooler temperatures and another chance for widely scattered
showers and storms. A better chance for widespread showers and
thunderstorms arrives on Wednesday, along with cooler
temperatures.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 128 PM EDT Monday...Isolated showers have developed
across the region this afternoon and are a little more widely
scattered in nature than previously thought with even some
firing in the St. Lawrence Valley. Updated the forecast to
expand 25-35% PoPs across the forecast area this afternoon, and
also lowered thunderstorm threat to just slight as updrafts are
very limited in height.

Previous Discussion from 630 AM...Today the concern wl be the
heat and humidity, followed by chances for showers/storms. Heat
advisory continues for most of the CPV and lower CT River Valley
for heat index values in the 94F to 98F range. Very little has
change in terms of expected high temps and 2M dewpts today, with
the warmest values anticipated btwn 2 PM and 5 PM. Progged
925mb temps btwn 22C-24C and given the very warm start, feel
high temps will have no problems reaching the upper 80s to mid
90s most locations, even with some mid/upper lvl clouds.

For precip chances, expect a few isolated showers with a rumble
of thunder this morning, associated with very subtle short wave
in the deep sw flow aloft. Meanwhile, another very weak wave
passes this aftn, which wl interact with sfc based cape values
in the 1200 to 1800 j/kg range, to produce additional
showers/storms. Once again, given the lack of significant
synoptic scale forcing and convection developing off trrn/lake
breeze boundary, feel areal coverage wl be isolated to widely
scattered. Have pops mainly in the 15 to 25% range to cover this
potential this aftn/evening. Given CAPE profiles and pws near
2.0", the more robust updrafts wl have the potential for small
footprints of very heavy downpours with 1" in 20 minute type
rates, along with a small potential <10% of an isolated wet
microburst. The lack of areal coverage and potential prevents
from having enhanced wording in fcst.

Tonight, another warm and muggy night anticipated with lows mid
60s to mid/upper 70s. Still cannot completely rule out a rogue
shower or stray rumble of thunder, given airmass and lingering
instability. For Tuesday, little change in thermal profiles and
overall synoptic pattern is anticipated as mid/upper lvl ridge
remains acrs the eastern seaboard. Progged 925mb temps fall a
degree or two, but still looking at temps in the mid 80s to
lower 90s, with even a few values in the mid 90s over the CT
River Valley. Once again, synoptic scale forcing is limited with
no real sfc convergence, so any convection wl be poorly
organized and mainly driven off the trrn. Have continued with
schc to low chc pops, but areal coverage wl be limited.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 357 AM EDT Monday...Wednesday still looks to be the best
chances for showers and thunderstorms as a more potent shortwave
passes within the flow aloft. During this time, surface low pressure
will trek eastward through southern Quebec, its accompanying cold
front trailing behind. Ahead of the front, daytime instability is
expected to reach above 1000 J/kg with a warm and moist airmass
still in place across the North Country. Furthermore, upper-level
height falls and favorable jet dynamics will help provide the
synoptic forcing we've been lacking the past several days. Together,
this could allow storms to become strong to severe. At this time,
the primary threats look to be heavy rainfall (PWATs 1.5-2 inches)
and gusty winds. One caveat is that the CMC and ECMWF are indicating
a slower progression than the NAM/GFS, meaning that some of the
aforementioned favorable ingredients would be present on Thursday
rather than on Wednesday. However, trends in model guidance will
continue to be monitored in the coming days. Otherwise, temperatures
will continue on their cooling trend with highs on Wednesday being
near normal in the upper 70s to mid 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 357 AM EDT Monday...Beyond Wednesday, model guidance continues
to diverge regarding the evolution of the upstream upper low as it
approaches the Northeast. Given the uncertainty, have stuck with
rain chances in the 30-50% range through the end of the week.
Temperatures will remain near normal with highs in the mid 70s to
low 80s and overnight lows in the upper 50s to low 60s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Through 18Z Tuesday...VFR conditions will largely prevail
through the period with brief MVFR/IFR this afternoon in any
showers that move over a terminal. Including only VCSH in the
TAFs as the precise timing and location of any showers is
difficult to predict. Otherwise, SCT-BKN mid clouds this
afternoon become more FEW-SCT overnight, then back to SCT-BKN
tomorrow. Some potential for BR/FG at KSLK and KMPV overnight,
but confidence is low so just added a TEMPO. This would be after
06Z so future forecasts can address this better. SSW winds of
8-12kts this afternoon abate overnight, and return to less than
10kts after 12Z Tuesday.

Outlook...

Tuesday Night: VFR. Chance SHRA, Slight chance TSRA.
Wednesday: Mainly VFR, with local MVFR possible. Likely SHRA,
Chance TSRA.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Thursday: Mainly VFR, with local MVFR possible. Chance SHRA,
Slight chance TSRA.
Thursday Night: VFR. Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Chance SHRA.
Friday Night: Mainly VFR, with areas MVFR possible. Chance SHRA.
Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA.

&&

.CLIMATE...
Max Temp Records
Date     KBTV     KMPV     K1V4     KMSS     KPBG     KSLK
06-28  95|1991  91|1991  88|2005  93|1991  95|1991  93|1944

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 7 PM EDT this evening for VTZ005-009-011-
     012.
NY...Heat Advisory until 7 PM EDT this evening for NYZ028-035.

&&

SYNOPSIS...Taber
NEAR TERM...Lahiff/Taber
SHORT TERM...Hammond
LONG TERM...Hammond
AVIATION...Lahiff
CLIMATE...Team BTV
Hazardous weather outlook, Jun 28, 3:06 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
306 AM EDT Mon Jun 28 2021

NYZ026-027-029>031-034-087-VTZ001>004-006>008-010-016>019-290715-
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Western Clinton-Western Essex-
Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-
Lamoille-Caledonia-Washington-Orange-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
306 AM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Hot and humid conditions today will produce heat index values in the
upper 80s to lower 90s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms are expected on Wednesday, with a
few strong to severe storms possible. The primary threat would be
localized gusty winds, frequent lightning and very heavy down pours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ028-035-VTZ005-009-011-012-290715-
Eastern Clinton-Eastern Essex-Western Chittenden-Western Addison-
Western Rutland-Windsor-
306 AM EDT Mon Jun 28 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms are expected on Wednesday, with a
few strong to severe storms possible. The primary threat would be
localized gusty winds, frequent lightning and very heavy down pours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:14 PM EDTSpecial Weather StatementBTVWindsor61 min
Jun 28, 6:20 PM EDTSpecial Weather StatementBTVEssex55 min

Nearby

Heat Advisories in Vermont, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.